MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-PC
Medical Device Problem Codes Crack (1135); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a spinning spiros® closed male luer, purple cap where it was reported that the device came from pharmacy supply and was cracked.The broken tubing was noticed when spiros was connected to y-site for infusion.Fluid would not infuse, beeped occlusion.The rep cap was placed by the nurse because it was the most readily available product in the room while the product was malfunctioning.This was a special circumstance and not their normal practice.There was patient involved but no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Additional Manufacturer Narrative
One photo was shared by the customer where is observed an spiro connected to an unknown mating device.However no physical cracks, damage or anomalies are observed.One used sample, item #ch2000s-pc connected to an unknown, extension set and one used bag spike adaptor w/ clave were returned for evaluation.As received no physical damage or anomalies were observed on the spiro.The spiro was tested as per procedure and no internal or external leaks were observed after the test.Based on the picture shared by the customer a crack could not be confirmed, once the sample was received it was visually inspected and leak tested and nothing wrong was confirmed, complaint of crack cannot be confirmed or replicated.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.D9 device returned to manufacturer on 12/15/2023.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18363806
Report Number9617594-2023-01187
Device Sequence Number12765968
Product Code FPA
UDI-Device Identifier00840619027568
UDI-Public(01)00840619027568(17)280401(10)13611371
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-PC
Device Lot Number13611371
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED INFUSION TUBING, UNK MFR
Patient SexUnknown